Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:25 AM in Pain Medications
Hi, I am an "old" member from about 2 years ago from London, England. I have not posted for a long while. I was forced to give up work for almost 12 months (2 years ago) due to neck, arm and upper back pain but after many treatments & seeing a pain Dr, steroid injections & PT, I was put onto Lyrica and the dose was gradually increased to 300mg once a day (at night) . This certainly calmed things down considerably, so much so that I got a new job in February of this year which was going great until June when I had a flare up. Since then I have been struggling a lot of the time and today is the first time I have had to take a day off sick because of the pain and symptoms returning. I am on probation at work for another 7 weeks so until I get there, I have no job security. So I am desperate to reach that milestone.
My question is, does the effectiveness of medication wear off after a while ? I have been taking Lyrica for 2 years now and I am now experiencing the level of pain & associated symptoms (numbness in hands, muscle spasm, lack of sleep) that I was when this all started. No one at work knows about this so I'm having to put on a brave face all the time so I have all those issues as well. I really need to go back to see a specialist Dr but as no one at work knows about this it's very difficult to get time off.
Any input would be gratefully appreciated,
Lell

advertisement

Comments

  • :) hi and welcome back to the forum! :H we are still here to offer you support and answer what questions we can. i am on 300mg of Lyrica nightly as well. i have been on it about a year and have noticed that the side effects have all but gone. i find the medication still effective. perhaps you could speak to your pharmacist about the dosage if you can't see a doctor. i don't know anything about your medical system so i can't really help you, a doctor is best! good luck and someone will come along with some answers. Jenny I)
  • Thanks for your welcome and reply Jenny - I saw a rheumatologist a week ago and am going back next Friday so I will see what she thinks about increasing the dosage or switching from the Lyrica onto something else....a week seems an eternity when you are in pain =((
    It's great to know that people are here to offer support thought so thank you,
    Lell
  • I am new to this.I was told recently that I have Degenerative Disc Disease and possible fibromyalgia.I was put on lyrica 150mg 2x day..I was always sleepy and gained 12 lbs a month for 2 months.Then we went down on the dose to 75mg 2x day.I am not as sleepy but I still gain weight and it has never really took all the pain away.My hips and back are so sore its hard to get up and walk,sit,or stand for long.This has been going on for close to a year and I too am tired of the pain.Has anyone else had this problem any ideas on what has worked for others will be helpful.
  • What about more injections? Good luck and hope you're feeling better. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Hi. I've been taking Lyrica now for about five weeks. I take 100 mg 3X per day. I used to take 2700 mg of Neurontin for nerve pain, but we switched to Lyrica to see if the fogginess side effects would go away. I haven't noticed a real difference, except it doesn't seem to work as good for the nerve pain for me.

    My question is - do you get used to it so the drowsiness goes away? I am going back to work in 3 weeks, and I am afraid I wont be able to get up in the morning. The Lyrica with the Zoloff makes me sleep for about 10 hours, and then I am still tired. Thanks for your input.
  • I know there has been a lot of discussion about this, but I was wondering if anybody has noticed a big difference between the two? I was on 2700 mg of Neorontin for nerve pain, but it made me so spacy, I was having trouble with my job at work. No memory at all. I would stop in mid-sentence and not remember my children's names.

    So I switched to Lyrica about five weeks ago. I haven't noticed a real difference in how I feel, other than it doesn't work as good for the nerve pain, it makes me really tired, and it costs about $50 more per month!

    Has anybody noticed a real difference or no difference in memory loss and fogginess between the two? Maybe I'm not on a high enough dose of the Lyrica, and the fogginess from my fibro is just coming through still? Doc said to expect the spacy feeling on Neorontin, and he was going to put me on Ridlen to make it better. He didn't say anything about being foggy or this tired from the Lyrica.

    At least on the Neorontin, I eventually tolerated the drowiness where it didn't make me sleepy anymore.

    Thanks!
advertisement
Sign In or Register to comment.